Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune+combivir
Apr 16, 2008

My doctor gave me few choices to start treatment, i'm worried about rash...is viramune+combivir still a good option?

Response from Dr. Young

Thanks for your post.

Current treatment guidelines would not view the combination of AZT/3TC (Combivir) + nevirapine (Viramune) as a "preferred" combination, but rather, relegated to an alternative one. Rash can occur with many medications, including nevirapine; so I'm puzzled by your choice, given the wealth of options.

I generally only use the alternative treatment combinations when there is a compelling reason that any one of the 11 different preferred regimens are not appropriate.

Combivir is now viewed as an alternative to the combinations of tenofovir/FTC (Truvada) or abacavir/3TC (Epzicom, Kivexa), and nevirapine is alternative to the preferred efavirenz (Sustiva) or the protease inhibitors, atazanavir (Reyataz), fosamprenavir (Lexiva) or lopinavir (Kaletra). There are a number of reasons for this ranking - I'd refer to the link for details.

I hope this helps.

BY



Previous
My meds 2
Next
should I change meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement